MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE
Model Number CATD-C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Additional 510(k)#s that also apply to this complaint: k160533, k161523.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral vein using an indigo system catd aspiration catheter (catd) and non-penumbra sheath.During the procedure, the physician inserted the catd through the valve of the sheath using a peel away sheath and completed approximately eight to ten passes using the catd.The physician then removed the catd and noticed a kink approximately two centimeters from the distal end of the catd.It was also reported that the catd was being aggressively torqued, advanced and retracted.The procedure was completed using a cat8 and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER D
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10339672
Report Number3005168196-2020-01039
Device Sequence Number16938467
Product Code DXE
UDI-Device Identifier00815948020481
UDI-Public00815948020481
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberCATD-C
Device Catalogue NumberCATD
Device Lot NumberH10046
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2020
Initial Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Date Report Sent to FDA01/01/2005